Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 228, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 17, 2002, 7:02 PM CDT for Clinton County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2002, 7:02 PM CDT (00:02 UTC)
- Expired
- Sep 17, 2002, 7:40 PM CDT
- In force
- 38 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Clinton County, KY
The radar
The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1174 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
396 WUUS53 KLMK 180002 SVRSDF KYC053-180040- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 700 PM CDT TUE SEP 17 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 740 PM CDT * AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF ALBANY...OR ABOUT 46 MILES SOUTHWEST OF SOMERSET...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALBANY...STATIC AROUND 710 PM CDT CUMBERLAND CITY AROUND 725 PM CDT HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 1:45 PM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Sep 17, 1:45 PM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT TUE SEP 17 2002 SHOWERS ARE MAKING SLOW PROGRESS ACROSS THE COUNTY FORECAST AREA THIS AFTERNOON AND THIS PRECIPITATION WILL BE THE MAIN CONCERN FOR THE FIRST PART OF THE FORECAST PACKAGE. THE BEST DYNAMICS WITH THE UPPER LEVEL TROF MOVING THROUGH THE MID MISSISSIPPI VALLEY WILL SHIFT TO CENTRAL ILLINOIS THIS EVENING. WE EXPECT THE RAIN ACROSS KENTUCKY TO CONTINUE TO MOVE NORTHEAST BUT SHOULD DIMINISH SOME AS THE EVENING PROGRESSES. WE WILL ADJUST POPS ACROSS THE CFA TO CORRESPOND TO CURRENT AND EXPECTED CONDITIONS FOR THE FIRST 6 HOURS. DRIER AIR MOVES INTO THE LOWER OHIO VALLEY WEDNESDAY AND SHOULD PRECLUDE THUNDERSTORM DEVELOPMENT. WE WILL MENTION AFTERNOON THUNDERSTORMS THURSDAY ACROSS THE CFA IN THE WARM SECTOR AHEAD OF A DEVELOP TROF OVER THE CENTRAL PORTION OF THE UNITED STATES. THE MODELS CONTINUE TO SLOW THE TIMING OF THIS SYSTEM AND AT THE PRESENT TIME WE EXPECT A FRONT TO ENTER CENTRAL KENTUCKY MID DAY FRIDAY. TEMPERATURES WILL BE TRICKY THE NEXT FEW DAYS. WE EXPECT EXTENSIVE CLOUD COVER TO HOLD TEMPERATURES IN THE LOWER 80S WEDNESDAY. READINGS WILL WARM INTO THE MID AND UPPER 80S THURSDAY WITH A BRISK SOUTHWEST FLOW AND MORE SUNSHINE. .SDF...NONE. JA
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.